Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 56, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 7, 1995, 3:39 PM EDT for New Hanover County, Pender County, North Carolina. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1995, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 7, 1995, 5:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KILM 071939 RRA SVRILM NCC501-129-141-072145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 339 PM EDT WED JUN 7 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST NORTH CAROLINA ...NC COASTAL WATERS COUNTY...NEW HANOVER COUNTY ...PENDER COUNTY CAPE LOOKOUT TO LITTLE RIVER INLET PAMLICO SOUND AT 320 PM SEVERE THUNDERSTORMS WERE MOVING ACROSS THE COASTAL COUNTIES OF SOUTHEAST NORTH CAROLINA. THE STORMS ARE PRODUCING STRONG WINDS IN EXCESS OF 50 TO 60 MILES AN HOUR AND HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:34 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 7, 2:34 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT NC 230 PM EDT WED JUN 7 1995 RDU: 20/30 POP THIS EVNG THEN NO POPS TIL FRI WITH ANTHR 20 POP. GUID TEMPS LOOK GOOD WITH VRY WRM 850 TEMPS AND DWNSLP COMPONENT TO WND. ON THE CWF WILL MAINTAIN THE SPLIT TO ACCOUNT FOR BACKDOOR FRNTL SYSTEM OVR THE NRN WTRS. SPEEDS/SEAS BELOW SCA EXPECTED. DISC: ADAP SHOWG DEEP INSTAB POCKET OVR INTERIOR ESTRN NC. ACTIVITY BEGINING TO FIRE IN THIS REGION AND WILL BE AIDED BY APPRCHG MID LVL S/W. IF ACTIVITY CAN DVLP FURTHER NE IT MAY BE ENHANCED BY RESULTANT SEA BREEZE ALNG THE COAST WHICH SHOWS UP WELL ON KMHX 88-D. GSO MODIFIED SOUNDG HAD A CAPE OF 2000 AND L.I. OF -6. WBZ BELOW 10000 FT SUGGESTS LARGE HAIL PRIMARY SVR THREAT. ACTIVITY WILL SUBSIDE AS S/W PASSES COAST BEFORE MID. GRIDDED DATA/PC CAPE INDICATED BEST CHC FOR TRW WOULD PRIMARILY S OF THE MHX CWA CLOSEST TO TRACK OF S/W AND STRNGST LOW LVL CONV. TOM DWNSLP W FLOW SFC/ALFT TO CONTINUE WITH 850 TEMPS NR 20C. TEMPS INALND WILL SOAR INTO THE MID 90S AT LEAST. FWC INDICATG UPPER 90S AT EWN AND NCA! SHOULD EVEN REACH NR 90 AT THE BEACHES AND OB WITH OFFSHORE FLOW. GRIDDED DATA INDICATED VERY LITTLE LIFT/FOCUS FOR CONVECTION ON THU WITH ANTHR WK S/W PROGGED THRU BY THU EVNG. WRM MID LVL TEMPS SHUD PRECLUDE ANY DVLPMNT. COULD BE SOME WIDELY SCT ON FRI AS BACKDOOR FRNT CROSSES INTO NRN NC. CWF: FLOW TO REMAIN BASICALLY W THRU THE PERIOD WITH WNDS SHIFTING TO THEN-NE LATE THU NIGHT/FRI OVR THE NRN WTRS. SPEEDS GENERALLY 15-20 KTS. IN THE SHORT TERM WILL CANCELL SCA AS WNDS/SEAS OVR MOST OF THE NRN WTRS NOW BELOW SCA CRITERIA AND SHOULD SUBSIDE AT DSNL BY THE TIME THE FCST GOES TO PRESS. .MHX...NONE. JME
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:00 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 105 min |
| Jun 7, 4:00 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.